Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 120, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 23, 2014, 9:00 PM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 23, 2014, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 100 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
403 WUUS54 KEWX 240200 SVREWX TXC137-265-385-240245- /O.NEW.KEWX.SV.W.0120.140624T0200Z-140624T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT MON JUN 23 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL EDWARDS COUNTY... WEST CENTRAL KERR COUNTY... NORTHERN REAL COUNTY... * UNTIL 945 PM CDT. * AT 856 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTHEAST OF PRADE RANCH...OR 24 MILES SOUTH OF JUNCTION...AND MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THE STORM WILL BE TRACKING ALONG STATE HIGHWAY 41 AND CROSS U.S. HIGHWAY 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2986 9966 2996 9994 3025 9973 3017 9955 TIME...MOT...LOC 0158Z 031DEG 16KT 3015 9968 $$
2 follow-up statements
443 WWUS54 KEWX 240218 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 918 PM CDT MON JUN 23 2014 TXC137-265-385-240245- /O.CON.KEWX.SV.W.0120.000000T0000Z-140624T0245Z/ EDWARDS TX-KERR TX-REAL TX- 918 PM CDT MON JUN 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHERN REAL...WEST CENTRAL KERR AND EXTREME EAST CENTRAL EDWARDS COUNTIES... AT 915 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF PRADE RANCH...OR 25 MILES NORTH OF LEAKEY...MOVING SOUTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. STATE HIGHWAY 41 AND U.S. HIGHWAY 83 WILL CONTINUE TO BE IMPACTED. LAT...LON 2986 9966 2996 9994 3022 9975 3013 9957 TIME...MOT...LOC 0217Z 031DEG 16KT 3008 9973 $$
903 WWUS54 KEWX 240242 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 942 PM CDT MON JUN 23 2014 TXC137-265-385-240251- /O.EXP.KEWX.SV.W.0120.000000T0000Z-140624T0245Z/ EDWARDS TX-KERR TX-REAL TX- 942 PM CDT MON JUN 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REAL...WEST CENTRAL KERR AND EXTREME EAST CENTRAL EDWARDS COUNTIES WILL EXPIRE AT 945 PM CDT. THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. SOME ONE HALF INCH HAIL AND WINDS GUSTING TO 40 MPH ARE STILL POSSIBLE... LAT...LON 2986 9966 2996 9994 3022 9975 3013 9957 TIME...MOT...LOC 0241Z 031DEG 16KT 2999 9979 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:25 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 23, 6:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 625 PM CDT MON JUN 23 2014 .AVIATION... VFR CONDITIONS HAVE BROKEN OUT IN THE WAKE OF THE CONVECTION THIS MORNING. ISOLATED SHOWERS HAVE DEVELOPED NEAR SAN ANGELO...EAST OF THE KILLEEN...AND TO THE SOUTHWEST OF SAN ANTONIO IN THE LAST TWO HOURS BUT HAVE SHOWN VERY LITTLE MOVEMENT. THE TERMINALS SHOULD REMAIN DRY THIS EVENING SO NO PRECIPITATION IS MENTIONED. THE SEASONAL PATTERN OF MVFR STATUS WILL CONTINUE TONIGHT. HAVE GONE WITH A PERSISTENCE FORECAST BASED ON THE LAST FEW DAYS...BRINGING THE STRATUS IN AROUND 06Z/07Z AND MIXING IT OUT BY 17Z ON TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL TEXAS AGAIN TOMORROW...BUT ARE NOT MENTIONED IN THE TAFS DUE TO UNCERTAINTY IN COVERAGE AND LOCATION. WINDS THIS EVENING AND OVERNIGHT WILL GENERALLY BE OUT OF THE SOUTHEAST AROUND 10 KNOTS. SOME OCCASIONAL LOCALIZED WIND SHIFTS ARE POSSIBLE THIS EVENING DUE TO MULTIPLE SURFACE BOUNDARIES LEFT BEHIND BY THE MORNING CONVECTION MOVING ACROSS THE AREA. WINDS ON TUESDAY WILL BE OUT OF THE SOUTH AGAIN AT 10-15 KNOTS. TREADWAY && .PREV DISCUSSION... /ISSUED 300 PM CDT MON JUN 23 2014/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SERN PORTIONS OF THE CWA AS THE REMNANTS OF THE SQUALL LINE INTERACT WITH THE SEA-BREEZE. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP TONIGHT ACROSS NORTH CENTRAL TEXAS...WITH THE CONVECTION REACHING THE HILL COUNTRY AND NRN PORTIONS OF SOUTH CENTRAL TEXAS BEFORE SUNRISE. LINGERING BOUNDARIES FROM TODAY'S ACTIVITY AND DIURNAL HEATING WILL FURTHER DESTABILIZE THE ENVIRONMENT AS THE NEW BATCH OF CONVECTION ENTERS THE CWA...LEADING TO AN INCREASE IN COVERAGE DURING THE DAY. PW VALUES WILL AGAIN BE 1.5-1.75+ ACROSS THE CWA...SO SIMILAR TO TODAY'S CONVECTION...LOCALLY HEAVY DOWNPOURS ARE EXPECTED. THE RAINS WILL GENERALLY BE A WELCOME SIGHT...BUT THE RUNOFF FROM THE HEAVY RAIN COULD LEAD TO ISOLATED FLASH FLOODING SHOULD IT OCCUR OVER FLOOD-PRONE AREAS. CONVECTION WILL WANE WITH THE LOSS OF DAYTIME HEATING...BUT ISOLATED TO SCATTERED STORMS WILL LINGER INTO THE OVERNIGHT HOURS MAINLY ACROSS ERN PORTIONS OF THE CWA. LONG TERM (WEDNESDAY THROUGH MONDAY)... A N-S ORIENTED MID-LEVEL SHEAR AXIS WILL MOVE INTO THE ERN CWA TUES NIGHT/EARLY WEDS AND REMAIN NEARLY STATIONARY THROUGH THE REST OF THE WEEK. THE SHEAR AXIS AND AN UNSETTLED PATTERN ALOFT WILL LEAD TO CHANCES FOR RAIN MAINLY ACROSS THE ERN HALF OF THE CWA EACH DAY WITH DIURNAL INCREASES IN COVERAGE. THE BEST COVERAGE OF STORMS IS EXPECTED ON WEDNESDAY AS AN UPPER LEVEL S/W TROUGH SKIRTS THE SRN PLAINS. ONSHORE FLOW WILL KEEP THE LOWER LEVELS MOISTENED AND COMBINE WITH A TAP OF ERN PACIFIC TROPICAL MOISTURE IN THE UPPER LEVELS TO KEEP PW VALUES GENERALLY 1.75-2 INCHES. OCCASIONAL LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HOWEVER...GIVEN THE POTENTIAL FOR SUBTLE MOVEMENTS OF THE MID-LEVEL SHEAR AXIS TO HAVE LARGE IMPACTS ON COVERAGE OF CONVECTION...WILL HOLD OFF ON EXPLICITLY MENTIONING HEAVY RAIN IN THE GRIDS AND WILL CONTINUE TO ADDRESS THE SITUATION IN THE HWO. MODELS AREN'T ENTIRELY SURE WHAT TO DO WITH THE SHEAR AXIS BY THE WEEKEND BUT SUGGEST CHANCES FOR RAIN WILL CONTINUE BUT GENERALLY BE CONFINED TO THE COASTAL PLAINS. THE CHANCES FOR RAIN AND HIGH MOISTURE LEVELS ACROSS THE REGION WILL KEEP HIGHS NEAR AVERAGE AND LOWS NEAR/SLIGHTLY ABOVE AVERAGE FOR LATE JUNE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 90 73 90 73 / 20 40 30 50 20 AUSTIN BERGSTROM INTL AIRPORT 73 92 72 91 72 / 20 40 30 50 20 NEW BRAUNFELS MUNI AIRPORT 73 91 73 91 72 / 20 40 30 50 20 BURNET MUNI AIRPORT 72 88 71 88 71 / 30 40 30 40 20 DEL RIO INTL AIRPORT 76 94 76 95 75 / 10 10 10 10 - GEORGETOWN MUNI AIRPORT 74 90 72 90 72 / 30 40 30 50 20 HONDO MUNI AIRPORT 73 92 72 92 72 / 20 30 20 40 10 SAN MARCOS MUNI AIRPORT 73 90 72 90 72 / 20 40 30 50 20 LA GRANGE - FAYETTE REGIONAL 76 90 74 90 74 / 30 40 30 60 20 SAN ANTONIO INTL AIRPORT 76 91 75 91 74 / 20 40 30 50 20 STINSON MUNI AIRPORT 75 92 75 92 75 / 20 40 30 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...12 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 23, 3:08 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT MON JUN 23 2014 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 308 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE ACROSS MUCH OF SOUTH CENTRAL TEXAS TUESDAY THROUGH SUNDAY. THE HIGHEST CHANCES WILL BE TUESDAY THROUGH THURSDAY ACROSS EASTERN AREAS WITH THE GREATEST AREAL COVERAGE WEDNESDAY. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 23, 8:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT MON JUN 23 2014
TXZ186-240215-
KERR-
827 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL
915 PM CDT...
AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SEGOVIA...OR 17 MILES
SOUTHEAST OF JUNCTION...MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN KERR COUNTY. THIS STORM WOULD
ALSO CROSS INTERSTATE 10 IN NORTHERN KERR COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3028 9945 3018 9959 3008 9975 3028 9975
3030 9973 3030 9945
TIME...MOT...LOC 0126Z 046DEG 14KT 3029 9959The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:02 PM CDT | Areal Flood Advisory | EWX | Gillespie | 118 min |
| Jun 23, 8:27 PM CDT | Special Weather Statement | EWX | Kerr | 48 min |
| Jun 23, 9:32 PM CDT | Areal Flood Advisory | EWX | Kerr | 118 min |
| Jun 23, 10:34 PM CDT | Special Weather Statement | EWX | Uvalde | 56 min |
| Jun 23, 10:42 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 108 min |
| Jun 24, 7:34 AM CDT | Special Weather Statement | EWX | Terrell | 26 min |
| Jun 24, 8:25 AM CDT | Special Weather Statement | EWX | Val Verde | 50 min |
| Jun 24, 9:13 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| Jun 24, 5:03 PM CDT | Areal Flood Advisory | EWX | Frio | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.